Texas, 2011Damaging Wind in Texas, August 14, 2011
August 14, 2011 · NWS EWX · 1 event in 1 county or zone
A weak short wave trough and the sea breeze combined to cause showers and thunderstorms one of which produced damaging winds in Bastrop County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak short wave trough and the sea breeze combined to cause showers and thunderstorms one of which produced damaging winds in Bastrop County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 14, 2:03 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 14, 2:03 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 PM CDT SUN AUG 14 2011
.DISCUSSION...
12Z SOUNDINGS SHOWED PWATS OF 1.9 TO 2.1 INCHES ACROSS OUR AREA
WITH CONVECTIVE TEMPS IN THE 90S. AS OF 3 PM...A ROUND OF SHOWERS
AND THUNDERSTORMS WERE POPPING UP AND CAN NOT BE RULED-OUT ACROSS
ANY PORTION OF SOUTH CENTRAL TEXAS. THE BEST CHANCES FOR MEASURABLE
RAIN LATE THIS AFTERNOON AND INTO THE EVENING HOURS WILL BE
ALONG/EAST OF I-35 ALONG THE SEABREEZE. THAT SAID...POPS ARE
LOW...GENERALLY NEAR 10 PERCENT.
A DOWNWARD TREND IN ATMOSPHERIC MOISTURE IS FORECAST OVER THE NEXT
COUPLE OF DAYS AND CHANCES FOR CONVECTION WILL DROP-OUT OVERNIGHT.
THE UPPER HIGH IS FORECAST TO CONTINUE TO DOMINATE THE WEATHER
OVER OUR AREA THOUGH AT LEAST THE NEXT 7 DAYS WITH TEMPERATURES WELL
ABOVE NORMAL AND LITTLE-TO-NO CHANCE FOR RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 78 104 78 104 78 / 10 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 75 103 74 102 74 / 10 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 75 103 74 103 74 / 10 0 0 0 0
BURNET MUNI AIRPORT 76 100 76 100 76 / 10 0 - 0 0
DEL RIO INTL AIRPORT 79 100 79 101 79 / 10 0 0 0 0
GEORGETOWN MUNI AIRPORT 76 101 77 101 77 / 10 0 - 0 0
HONDO MUNI AIRPORT 75 102 75 102 76 / 10 0 0 0 0
SAN MARCOS MUNI AIRPORT 76 102 76 102 76 / 10 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 76 101 76 101 76 / 10 - - - -
SAN ANTONIO INTL AIRPORT 78 101 78 101 78 / 10 0 0 0 0
STINSON MUNI AIRPORT 78 104 78 104 78 / 10 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...11
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Aug 14, 4:21 AM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 AM CDT SUN AUG 14 2011
TXZ171>173-183>194-202>209-217>225-228-151030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
521 AM CDT SUN AUG 14 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Bastrop
- When
- August 14, 5:00 PM CST
- Where
- Bastrop County, 2.48 mi WNW of Elgin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.360, -97.410
A thunderstorm produced wind gusts estimated at 60 mph which moved a porch away from a house, downed power lines, and knocked over a couple of trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in New Jersey, August 14 to 19, 20111 death · $25 million · 20 events
- Damaging Winds and Lightning Strike in New Jersey, August 14, 2011$225,000 · 52 kt wind · 8 events
- Flash Flooding and Hail in North Carolina, August 14, 2011$100,000 · 1.75 in hail · 21 events
- Flash Flooding and Flooding in New York, August 14, 2011$130,000 · 14 events
- Flash Flooding in New York, August 14, 2011$170,000 · 6 events
- Flash Flooding in Maryland, August 14, 2011$110,000 · 2 events
- Damaging Winds in South Carolina, August 14, 2011$49,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, August 14, 2011$46,000 · 61 kt wind · 4 events
- Damaging Winds in South Carolina, August 14, 2011$19,000 · 56 kt wind · 20 events
- Hail and Damaging Winds in Pennsylvania, August 14, 2011$27,000 · 1 in hail · 9 events
- Flash Flooding and Flood in Maryland, August 14 to 15, 201124 events
- Damaging Winds in Maryland, August 14, 2011$21,000 · 61 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339568.